Classical Poincaré metric pulled back off singularities using a Chow-type theorem and desingularization
Annales de la Faculté des sciences de Toulouse : Mathématiques, Série 6, Tome 15 (2006) no. 4, pp. 689-771.

Nous construisons des métriques complètes Kähleriennes sur le lieu non-singulier d’une sous-variété X d’une variété compacte Kählerienne lisse. A cet effet, nous développons : (i) une méthode constructive pour le remplacement d’une suite d’éclatements le long des centres lisses par un seul éclatement le long d’un produit d’idéaux cohérents et (ii) une formule locale explicite pour une forme de Chern associée à cet éclatement. Nos métriques sont décrites par une formule locale particulièrement simple comme la somme de la métrique de départ et le tire-en-arrière de la métrique de Poincaré classique sur le disque épointé par une ‘fonction de grandeur’ S I de l’idéal cohérent I utilisé pour la résolution des singularités de X, ou (S I ) 2 := j=1 r f j 2 et les f j sont des générateurs locaux de I. Notre preuve de (i) utilise notre généralisation du théorème de Chow pour les idéaux cohérents. Nous montrons que la vitesse de croissance de notre métrique près du lieu singulier est de type Saper ainsi que le fait que le gradient d’une fonction génératrice locale de notre métrique est borné. Cela est motivé par les résultats de Donnelly-Fefferman, Ohsawa, et Gromov sur l’annulation de certains groupes de cohomologie L 2 .

We construct complete Kähler metrics on the nonsingular set of a subvariety X of a compact Kähler manifold. To that end, we develop (i) a constructive method for replacing a sequence of blow-ups along smooth centers, with a single blow-up along a product of coherent ideals corresponding to the centers and (ii) an explicit local formula for a Chern form associated to this ‘singular’ blow-up. Our metrics have a particularly simple local formula of a sum of the original metric and of the pull back of the classical Poincaré metric on the punctured disc by a ‘size-function’ S I of a coherent ideal I used to resolve the singularities of X by a ‘singular’ blow-up, where (S I ) 2 := j=1 r f j 2 and the f j ’s are the local generators of the ideal I . Our proof of (i) makes use of our generalization of Chow’s theorem for coherent ideals. We prove Saper type growth for our metric near the singular set and local boundedness of the gradient of a local generating function for our metric, motivated by results of Donnelly-Fefferman, Ohsawa, and Gromov on the vanishing of certain L 2 -cohomology groups.

@article{AFST_2006_6_15_4_689_0,
     author = {Grant Melles, Caroline and Milman, Pierre},
     title = {Classical Poincar\'e metric pulled back off singularities using a Chow-type theorem and desingularization},
     journal = {Annales de la Facult\'e des sciences de Toulouse : Math\'ematiques},
     pages = {689--771},
     publisher = {Universit\'e Paul Sabatier, Institut de math\'ematiques},
     volume = {Ser. 6, 15},
     number = {4},
     year = {2006},
     doi = {10.5802/afst.1134},
     zbl = {1207.32016},
     mrnumber = {2295209},
     language = {en},
     url = {archive.numdam.org/item/AFST_2006_6_15_4_689_0/}
}
Grant Melles, Caroline; Milman, Pierre. Classical Poincaré metric pulled back off singularities using a Chow-type theorem and desingularization. Annales de la Faculté des sciences de Toulouse : Mathématiques, Série 6, Tome 15 (2006) no. 4, pp. 689-771. doi : 10.5802/afst.1134. http://archive.numdam.org/item/AFST_2006_6_15_4_689_0/

[BM1] (E.), Bierstone; (P.), Milman Canonical desingularization in characteristic zero by blowing up the maximum strata of a local invariant, Invent. Math., Volume 128 (1997), pp. 207-302 | MR 1440306 | Zbl 0896.14006

[BM2] (E.), Bierstone; (P.D.), Milman Desingularization of Toric and Binomial Varieties, J. Algebraic Geom., Volume 15 (2006), pp. 443-486 | MR 2219845 | Zbl 1120.14009

[C] (J.), Cheeger On the Hodge Theory of Riemannian Pseudomanifolds, Proc. Symp. Pure Math., American Math. Soc., Volume 36 (1980), pp. 91-146 | MR 573430 | Zbl 0461.58002

[CGM] (J.), Cheeger; (M.), Goresky; (R.), MacPherson L 2 -Cohomology and Intersection Homology of Singular Algebraic Varieties, Seminar on Differential Geometry (Annals of Mathematics Studies) (1982) no. 102, pp. 303-340 | MR 645745 | Zbl 0503.14008

[DF] (H.), Donnelly; (C.), Fefferman L 2 -cohomology and index theorem for the Bergman metric, Ann. Math., Volume 118 (1983), pp. 593-618 | MR 727705 | Zbl 0532.58027

[F] (G.), Fischer Complex Analytic Geometry, Lecture Notes in Math., Springer-Verlag, Berlin Heidelberg, 1976 no. 538 | MR 430286 | Zbl 0343.32002

[Ful] (W.), Fulton Intersection Theory, Ergebnisse der Mathematik und ihrer Grenzgebiete, 3. Folge, Bd 2, Springer-Verlag, Berlin Heidelberg, 1984 | MR 732620 | Zbl 0885.14002

[GH] (P.), Griffiths; (J.), Harris Principles of Algebraic Geometry, Wiley-Interscience, New York, 1978 | MR 507725 | Zbl 0408.14001

[GM1] Grant (C.), Milman (P.) Metrics for Singular Analytic Spaces, Pac. J. Math., Volume 168 (1995), pp. 61-156 | MR 1331995 | Zbl 0822.32004

[GM3] (C.), Grant Melles; (P.), Milman Explicit Construction of Complete Kähler Metrics of Saper Type by Desingularization (1999) (Preprint math.AG/9907056, p. 1–43) | MR 1792150

[GM2] (C.), Grant Melles; (P.), Milman Single-Step Combinatorial Resolution via Coherent Sheaves of Ideals, Singularities in Algebraic and Analytic Geometry (Contemporary Mathematics) (2000) no. 266, pp. 77-88 | MR 1792150 | Zbl 0973.14007

[GoM] (M.), Goresky; (R.), MacPherson Intersection Homology II, Invent. Math., Volume 71 (1983), pp. 77-129 | MR 696691 | Zbl 0529.55007

[Gro] (M.), Gromov Kähler hyperbolicity and L 2 -Hodge theory, J. Diff. Geom., Volume 33 (1991), pp. 263-292 | MR 1085144 | Zbl 0719.53042

[GrR2] (H.), Grauert; (R.), Remmert Theory of Stein Spaces, Grundlehren der mathematischen Wissenschaften, Volume 236, Springer-Verlag, New York, 1979 | MR 580152 | Zbl 0433.32007

[GrR1] (H.), Grauert; (R.), Remmert Coherent Analytic Sheaves, Grundlehren der mathematischen Wissenschaften, Volume 265, Springer-Verlag, Berlin Heidelberg,, 1984 | MR 755331 | Zbl 0537.32001

[GuR] (R.), Gunning; (H.), Rossi Analytic Functions of Several Complex Variables, Prentice-Hall Inc., Englewood Cliffs, NJ, 1965 | MR 180696 | Zbl 0141.08601

[Ha2] (R.), Hartshorne Ample Subvarieties of Algebraic Varieties (Lecture Notes in Math.) Volume 156, Springer-Verlag, Heidelberg, 1970 | MR 282977 | Zbl 0208.48901

[Ha1] (R.), Hartshorne Graduate Texts in Mathematics, Algebraic Geometry, Springer-Verlag, New York, 1977 no. 52 | MR 463157 | Zbl 0367.14001

[Hi] (H.), Hironaka Resolution of singularities of an algebraic variety over a field of characteristic zero: I, II, Ann. Math., Volume 79 (1964), pp. 109-326 | MR 199184 | Zbl 0122.38603

[Ho] (L.), Hörmander An Introduction to Complex Analysis in Several Variables, North-Holland, New York, 1973 | MR 344507 | Zbl 0138.06203

[HR] Hironaka (H.), Rossi (H.) On the Equivalence of Imbeddings of Exceptional Complex Spaces, Math. Annalen, Volume 156 (1964), pp. 313-333 | MR 171784 | Zbl 0136.20801

[I] (S.), Iitaka Graduate Texts in Mathematics, Algebraic Geometry, Springer-Verlag, New York, 1982 no. 76 | MR 637060 | Zbl 0491.14006

[K] (E.), Kunz Introduction to Commutative Algebra and Algebraic Geometry, Birkhäuser, Boston, 1985 | MR 789602 | Zbl 0563.13001

[Lo] (S.), Lojasiewicz Introduction to Complex Analytic Geometry, Birkhauser, Basel, 1991 | MR 1131081 | Zbl 0747.32001

[LT] Lejeune-Jalabert (M.), Teissier (B.) 1, Clôture integrale des ideaux et equisingularité (1974)

[M] (D.), Mumford Algebraic Geometry I Complex Projective Varieties, Grundlehren der mathematischen Wissenschaften, Springer-Verlag, Berlin Heidelberg, 1976 no. 221 | MR 266911 | Zbl 0356.14002

[Ma] (H.), Matsumura Commutative Algebra, W. A. Benjamin Co., New York, 1970 | MR 453732 | Zbl 0356.14002

[O] (T.), Ohsawa Hodge Spectral Sequence on Compact Kähler Spaces, Publ. R.I.M.S., Kyoto Univ., Volume 23 (1987), pp. 265-274 | MR 890919 | Zbl 0626.32029

[Sa1] (L.), Saper L 2 -cohomology and intersection homology of certain algebraic varieties with isolated singularities, Invent. Math., Volume 82 (1985), pp. 207-255 | MR 809713 | Zbl 0611.14018

[Sa2] (L.), Saper L 2 -cohomology of Kähler varieties with isolated singularities, J. Diff. Geom., Volume 36 (1992), pp. 89-161 | MR 1168983 | Zbl 0780.14010

[Sh] (I.), Shafarevich Basic Algebraic Geometry Volume 2, Springer-Verlag, Berlin Heidelberg, 1994 | Zbl 0797.14001

[Sp] (M.), Spivakovsky Valuations in Function Fields of Surfaces, Am. J. Math., Volume 112 (1990), pp. 107-156 | MR 1037606 | Zbl 0716.13003

[W] (R.O.), Wells Graduate Texts in Mathematics, Differential Analysis on Complex Manifolds, Springer-Verlag, New York, 1980 no. 65 | MR 608414 | Zbl 0435.32004

[ZS] (O.), Zariski; (P.), Samuel Graduate Texts in Mathematics, Commutative Algebra Volume II, Springer-Verlag, New York, 1960 no. 29 | MR 120249 | Zbl 0322.13001

[Zu1] (S.), Zucker Hodge theory with degenerating coefficients: L 2 cohomology in the Poincaré metric, Ann. Math., Volume 109 (1979), pp. 415-476 | MR 534758 | Zbl 0446.14002

[Zu2] (S.), Zucker L 2 cohomology of Warped Products and Arithmetic Groups, Invent. Math., Volume 70 (1982), pp. 169-218 | MR 684171 | Zbl 0508.20020